Alert archive / Mississippi / River Flood Warnings in 2024
River Flood Warning 13, NWS Mobile, AL
NWS Mobile, AL issued this river flood warning at Jan 30, 2024, 9:42 PM CST for George County, Greene County, Jackson County, Mississippi. It took effect at Jan 31, 2024, 12:00 AM CST. It was in force for 18 hr.
The area
The outline as issued.
The facts
- Issued
- Jan 30, 2024, 9:42 PM CST (03:42 UTC)
- In effect from
- Jan 31, 2024, 12:00 AM CST
- Expired
- Jan 31, 2024, 6:00 PM CST
- In force
- 18 hr
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties George County, MS, Greene County, MS, Jackson County, MS
The radar
The Mobile radar (KMOB), 51 km from the middle of the area, began a volume at 03:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Pascagoula River at Merrill (MRRM6). The gauge peaked at 21.99 ft at Jan 31, 2024, 1:00 AM CST.
- Action stage
- 12.5 ft
- Minor stage
- 22 ft
- Moderate stage
- 25 ft
- Major stage
- 32 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02479000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
778
WGUS44 KMOB 310342
FLWMOB
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Mobile AL
942 PM CST Tue Jan 30 2024
...The National Weather Service in Mobile AL has issued a Flood
Warning for the following rivers in Mississippi...
Pascagoula At Merrill affecting Jackson, Greene and George
Counties.
For the Pascagoula River...including Merrill...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued when updates occur.
&&
MSC039-041-059-010000-
/O.NEW.KMOB.FL.W.0013.240131T0600Z-240201T0000Z/
/MRRM6.1.ER.240131T0600Z.240131T0600Z.240131T1800Z.NO/
942 PM CST Tue Jan 30 2024
...FLOOD WARNING IN EFFECT UNTIL TOMORROW EVENING...
* WHAT...Minor flooding is forecast.
* WHERE...Pascagoula at Merrill.
* WHEN...Until tomorrow evening.
* IMPACTS...At 22.0 feet, Flood Stage. Water approaches homes in
west Merrill.
* ADDITIONAL DETAILS...
- At 9:15 PM CST Tuesday the stage was 22.0 feet.
- Forecast...The river is expected to rise to a crest of 22.0
feet this evening and tonight. It will then fall below flood
stage early tomorrow afternoon.
- Flood stage is 22.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3098 8877 3098 8872 3082 8871 3074 8864
3074 8868 3082 8879
$$1 follow-up statement
377
WGUS84 KMOB 311718
FLSMOB
Flood Statement
National Weather Service Mobile AL
1118 AM CST Wed Jan 31 2024
...The Flood Warning continues for the following rivers in
Mississippi...
Pascagoula At Merrill affecting Jackson, George and Greene
Counties.
For the Pascagoula River...including Merrill...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued when updates occur.
&&
MSC039-041-059-010000-
/O.CON.KMOB.FL.W.0013.000000T0000Z-240201T0000Z/
/MRRM6.1.ER.240131T1030Z.000000T0000Z.240131T1800Z.NO/
1118 AM CST Wed Jan 31 2024
...FLOOD WARNING REMAINS IN EFFECT UNTIL THIS EVENING...
* WHAT...Minor flooding is forecast.
* WHERE...Pascagoula at Merrill.
* WHEN...Until this evening.
* IMPACTS...At 22.0 feet, Flood Stage. Water approaches homes in
west Merrill.
* ADDITIONAL DETAILS...
- At 10:15 AM CST Wednesday the stage was 21.9 feet.
- Forecast...The river is expected to rise to a crest of 22.0
feet this afternoon.
- Flood stage is 22.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3098 8877 3098 8872 3082 8871 3074 8864
3074 8868 3082 8879
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this river flood warning went out at Jan 30, 5:50 PM CST, 3 hours 52 minutes earlier.
Area forecast discussion, Jan 30, 5:50 PM CST, 3 hours 52 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
550 PM CST Tue Jan 30 2024
...New AVIATION...
.AVIATION...
(00Z TAFS)
Issued at 550 PM CST Tue Jan 30 2024
VFR conditions will continue through the next 24 hours. Light
southwesterly winds early this evening will turn more westerly
overnight and then litht northwesterly at 10 to 15 knot for the
day on Wednesday. DS/12
&&
.PREV DISCUSSION... /issued 358 PM CST Tue Jan 30 2024/
..New NEAR TERM, SHORT TERM, LONG TERM, MARINE...
NEAR TERM...
(Now through Wednesday)
Issued at 358 PM CST Tue Jan 30 2024
An upper level trough will continue to dig over the Ohio and
Tennessee Valley regions tonight before translating eastward
across the Eastern Seaboard and western Atlantic on Wednesday.
Upper level ridging will meanwhile build over the Plains states
through Wednesday afternoon. A dry northwesterly flow pattern
aloft will prevail across our region between these features. A
cold front will push through the forecast area tonight, with
northerly flow persisting into Wednesday as surface high pressure
builds in behind the frontal passage. Skies will remain mostly
clear with dry weather conditions expected through Wednesday
afternoon. Lows tonight will range from the upper 30s to lower 40s
along and north of the I-10 corridor and in the mid 40s to near
50 degrees along the coast. Highs on Wednesday will range in the
upper 50s to lower 60s.
Increasing westerly flow tonight will result in a slight increase
in swell and build in surf over area beaches through Wednesday.
The rip current risk also increases to MODERATE later tonight into
Wednesday. /21
SHORT AND LONG TERM...
(Wednesday night through Tuesday)
Issued at 358 PM CST Tue Jan 30 2024
Dry conditions continue through Saturday morning as an upper
ridge builds overhead and a surface high pressure slowly slides to
our east. Cool temperatures remain in place through Thursday
night, with highs in the upper 50s to low 60s and lows generally
in the mid to upper 30s and low 40s. Temperatures start to
moderate for Friday and into the weekend as winds turn more
onshore. The pattern quickly becomes more active Saturday evening
through Sunday as a large, southern-stream trough takes on a
negative-tilt as it evolves into a closed low and barrels its way
eastward across the southern US. In terms of dynamics, guidance
remains in agreement that a rather large area of strong diffluence
aloft will spread across the southeast US, along with the
development of a 45 to 55kt low-level jet. However, although shear
and forecasted hodographs are quite impressive, models continue
to suggest that very little to no instability will be present
prior to the arrival of the best dynamics. Similar to yesterday's
thinking, the close proximity to the aforementioned upper ridge
will keep our region in a deep continental airmass through much of
the day on Saturday, with subsidence in the mid- levels, very
weak lapse rates of only around 4.5 to 5.5 C/km, and warm
temperatures aloft. The pattern abruptly switches to a moist
profile within a few hours prior to the onset of rainfall. By time
instability does begin to recover Sunday afternoon/evening (due
to steepening lapse rates), the upper low will be located directly
overhead, bringing with it weaker and unfavorable shear profiles.
Therefore, at this time, expecting the overall severe threat to
remain low, but will continue to monitor trends over the coming
days. One thing in particular that we will have to watch for is
the possibility for heavy rainfall, which could result in
localized flooding concerns given the fairly saturated soils
caused by recent rains. Additionally, the tightening pressure
gradient across the area due to the deepening surface low moving
overhead, as well as the developing LLJ aloft, may allow for windy
conditions over both land and marine areas from Saturday
afternoon through Sunday morning. This will also likely lead to
the return of hazardous beach conditions (high rip currents and
high surf) for most of the weekend. Lingering isolated showers may
affect the area through Monday as the upper system moves towards
the east and a cold front pushes through the area. Rain moves out
of the area by Monday evening and cool and dry conditions are
expected for Tuesday. /96
MARINE...
Issued at 358 PM CST Tue Jan 30 2024
A light to moderate westerly flow this afternoon will strengthen
and turn offshore tonight and into Wednesday, following the
passage of a cold front. A lighter and more variable flow pattern
returns Thursday and Friday as high pressure builds over the
marine area. Southeasterly flow will strengthen Saturday in
advance of the next approaching storm system. /21
&&
.PRELIMINARY POINT TEMPS/POPS...
Mobile 45 63 36 60 41 68 47 68 / 0 0 0 0 0 0 0 30
Pensacola 47 62 39 59 45 65 50 68 / 0 0 0 0 0 0 0 10
Destin 50 63 42 59 48 65 51 68 / 0 0 0 0 0 0 0 10
Evergreen 41 60 32 62 38 68 41 71 / 0 0 0 0 0 0 0 10
Waynesboro 40 60 33 62 37 68 42 69 / 0 0 0 0 0 0 0 20
Camden 39 57 31 61 36 67 40 70 / 0 0 0 0 0 0 0 10
Crestview 42 62 32 62 38 68 41 70 / 0 0 0 0 0 0 0 10
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...Small Craft Advisory from 9 PM this evening to noon CST
Wednesday for GMZ650-655-670-675.
&&
This product is also available on the web at:
www.weather.gov/mobNearby
River Flood Warnings in Mississippi, 2024Every river flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.